Aa
A
A
Close
Avatar universal
Drug induced Long QT Syndrome?
Hello, is the drug induced type normalize after someone stops taking the medication? say...Anti psychotics? Does the condition persist even after stopping the drug? Any other way to explain this?

I've been ordered an adrenaline test, which I hope to do next week and just wanted some theories as to my sudden weakness/dizziness when angry or agitated. None in my family (to my knowledge) has/had this condition however.
Cancel
3 Answers
Page 1 of 1
1807132 tn?1318747197
I am not a doctor so you really must consult one on this but from what I have read anti psychotics can induce long qt syndrome in rare cases. I would think stopping the drugs would mean you would revert back to normal.  If this is not happening to you then you need to resolve this with your cardiologist and psychiatrist as long qt syndrome is serious business.  Did you get diagnosed with long qt while on the drugs or after you stopped taking them?  Because if the long qt is resolved it could be simple anxiety making you weak and dizzy.  Well it sounds like you are on top of the situation.  Take care, I hope you get this all worked out.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I had long qt as part of statin rebound; in fact, the weird pulse -including tachycardia - scared me half out of my wits especially since I had never had anything like that before. The ER docs said I had long qt and ventricular fibrillation plus RBBB and bradycardia, none of which I had before my year on Simvastatin. Also, severe nocturnal leg cramps and a severe ramping-ing up of the peripheral neuropathy which hit years ago with a year on Pravachol, but it was the heart stuff that spooked me.
However, the heart symptoms all resolved in a matter of months except for the Brady/RBBB and have not come back (it's been over a year now) and of course the cramps disappeared in about a week. So don't fret; you may come out of the woods yet.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi y'all
well I haven't been diagnosed yet, I took a bunch of psychiatric pills for a -later found to be mitral valve prolapse related panic attacks- diagnosis of bipolar disorder.  
Soon after I had palpitations with any type of stimulant (coffee, coca cola, sweets) together with a lighting type weakness while playing sports/jumping/emotional states. So that's why I was wondering if Drug induced long qt goes away after the drugs are stopped.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Top Arrhythmias Answerers
1807132 tn?1318747197
Blank
MichelleP_3811
Chicago, IL
995271 tn?1463927859
Blank
itdood
PA
1423357 tn?1414258965
Blank
tom_h
Central, MA
Avatar f tn
Blank
CFS56
12492606 tn?1459877633
Blank
researcher09
CA
Avatar f tn
Blank
kaylamt
Recent Activity
Heart Rhythm Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Arrhythmias Answerers
1807132 tn?1318747197
Blank
MichelleP_3811
Chicago, IL
995271 tn?1463927859
Blank
itdood
PA
1423357 tn?1414258965
Blank
tom_h
Central, MA
Avatar f tn
Blank
CFS56
12492606 tn?1459877633
Blank
researcher09
CA
Avatar f tn
Blank
kaylamt